Alert archive / Iowa / Flash Flood Warnings in 2019

Flash Flood Warning 23, NWS Quad Cities, IA

May 28, 2019Cedar County, Iowa County, Johnson County, Iowa

NWS Quad Cities, IA issued this flash flood warning at May 28, 2019, 6:38 PM CDT for Cedar County, Iowa County, Johnson County, Iowa. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2019, 6:38 PM CDT (23:38 UTC)
Expired
May 29, 2019, 2:30 AM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, IA, Iowa County, IA, Johnson County, IA

The radar

The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 7:54 PM CDTFLASH FLOOD2 Wsw Coralville, IAIFC GAUGE FOR DEER CREEK IN IOWA CITY ROSE TO MODERATE FLOOD STAGE IN HEAVY RAIN.
May 28, 8:00 PM CDTFLASH FLOOD1 Se Oxford, IAIFC RIVER GAUGE ALONG CLEAR CREEK ON CHAMBERS AVE NW RISING ABOVE MINOR FLOOD STAGE DUE TO HEAVY RAIN.
May 28, 8:02 PM CDTFLASH FLOOD4 Sse Parnell, IAIFC RIVER GAUGE ALONG NORTH ENGLISH RIVER OWEST OF Q AVENUE RISING ABOVE FLOOD STAGE DUE TO HEAVY RAIN.
May 28, 9:30 PM CDTHEAVY RAIN 2.7Williamsburg, IARAINFALL TOTAL AS OF 930 PM.
May 28, 11:23 PM CDTHEAVY RAIN 1.412 Nnw North Liberty, IATOTAL RAINFALL TODAY.
May 29, 12:18 AM CDTHEAVY RAIN 3.042 N Kalona, IARAINFALL SINCE TUESDAY MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WGUS53 KDVN 282338
FFWDVN
IAC031-095-103-290730-
/O.NEW.KDVN.FF.W.0023.190528T2338Z-190529T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
638 PM CDT Tue May 28 2019

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Cedar County in east central Iowa...
  Johnson County in east central Iowa...
  Iowa County in east central Iowa...

* Until 230 AM CDT Wednesday.

* At 636 PM CDT, Doppler radar indicated heavy rain across portions 
  of the warned area. Additional moderate to heavy rain will be 
  moving across the area this evening. Up to two inches of rain have 
  already fallen, with the heaviest rainfall occurring from 
  southeast of Iowa City to West Branch. Flash flooding is expected 
  to begin shortly.

* Some locations that will experience flooding include...
  Iowa City, Tipton, Marengo, West Branch, Durant, Mechanicsville,
  Stanwood, Coralville, North Liberty, Williamsburg, Solon, Tiffin,
  Lone Tree, University Heights, North English, Victor, Swisher,
  Oxford, Lowden and Hills.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 206 and 278.
 Interstate 380 between mile markers 1 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4186 9229 4186 9137 4194 9136 4194 9090
      4160 9090 4160 9136 4142 9137 4143 9147
      4151 9153 4151 9230

$$

McClure
3 follow-up statements
763 
WGUS73 KDVN 290023
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
723 PM CDT Tue May 28 2019

IAC031-095-103-290730-
/O.CON.KDVN.FF.W.0023.000000T0000Z-190529T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Johnson IA-Iowa IA-
723 PM CDT Tue May 28 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
WEDNESDAY FOR CEDAR...JOHNSON AND IOWA COUNTIES...

At 720 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen in portions of 
the warned area. Flooding is occurring on portions of Deer Creek and 
Clear Creek. Moderate to locally heavy rain will continue over the 
warned area this evening, with additional rainfall of around an inch 
possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4186 9229 4186 9137 4194 9136 4194 9090
      4160 9090 4160 9136 4142 9137 4143 9147
      4151 9153 4151 9230

$$

McClure
407 
WGUS73 KDVN 290344
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1044 PM CDT Tue May 28 2019

IAC031-095-103-290730-
/O.CON.KDVN.FF.W.0023.000000T0000Z-190529T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Johnson IA-Iowa IA-
1044 PM CDT Tue May 28 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
CEDAR...JOHNSON AND IOWA COUNTIES...

At 1040 PM CDT, Flooding continues on portions of several area
creeks including Hoosier Creek, Clear Creek, Buffalo Creek, and 
Deer Creek where moderate flooding is occurring. Doppler radar
indicated light to moderate rain over southern Johnson and Cedar 
Counties. Additional storms with heavy rain were forming back
across southwest Iowa and northwest Missouri, and may move back
across the warned area overnight bringing a renewed threat of 
flash flooding. If you live in or near a flood prone area, please
be sure to monitor conditions tonight and be prepared to quickly
seek higher ground. 

Some locations that will experience flooding include...
Iowa City, Tipton, Marengo, West Branch, Durant, Mechanicsville,
Stanwood, Coralville, North Liberty, Williamsburg, Solon, Tiffin,
Lone Tree, University Heights, North English, Victor, Swisher,
Oxford, Lowden and Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 4186 9229 4186 9137 4194 9136 4194 9090
      4160 9090 4160 9136 4142 9137 4143 9147
      4151 9153 4151 9230

$$

McClure
875 
WGUS73 KDVN 290730
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
230 AM CDT Wed May 29 2019

IAC031-095-103-290730-
/O.EXP.KDVN.FF.W.0023.000000T0000Z-190529T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Johnson IA-Iowa IA-
230 AM CDT Wed May 29 2019

...THE FLASH FLOOD WARNING FOR CEDAR...JOHNSON AND IOWA COUNTIES WILL
EXPIRE AT 230 AM CDT WEDNESDAY...

Thunderstorms with additional rainfall of less than one quarter inch 
will move through the area through 330 AM CDT. Additional flooding 
is not expected. However, high water and flooding due to yesterday's 
heavy rainfall will continue along many small streams through early 
Wednesday. 

Please continue to heed any remaining road closures. Turn around, 
don't drown when encountering flooded roads. Most flood deaths occur 
in vehicles.

LAT...LON 4186 9229 4186 9137 4194 9136 4194 9090
      4160 9090 4160 9136 4142 9137 4143 9147
      4151 9153 4151 9230

$$

Sheets

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:56 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 28, 2:56 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
256 PM CDT Tue May 28 2019

.SYNOPSIS...
Issued at 254 PM CDT Tue May 28 2019

18Z surface data has low pressure in central Kansas near KGBD. The
frontal boundary ran east northeast from the low across northern
Missouri into central Illinois. A remnant boundary ran from
southeast Wisconsin into southwest Iowa. Dew points north of the
stationary front were in the 40s and 50s. South of the front dew
points were in the 60s and 70s.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 254 PM CDT Tue May 28 2019

Convection between KDSM and KALO will catch the the far northwest
part of the area late this afternoon. While this is going on
convection in northern Missouri and western Iowa will organize into
a severe storm complex.

This evening the storm complex will move across the area with very
heavy rain. The greatest risk for severe storms is generally south
of an Ottumwa, IA to Galesburg, IL. However severe storms will still
be possible all the way up to highway 20.

Depending upon how the storm complex organizes late this afternoon
and evening the potential is there for storms to repeat over the
same areas. Given the amount of moisture streaming north the
potential is there for storms to produce 1-2 inches of rain in a
very short time frame.

Late tonight the severe risk will diminish but widespread rain with
embedded thunderstorms will continue. The rain will slowly end from
west to east toward morning.

On Wednesday the rain will continue to end across the area during
the morning. However with an additional upper level disturbance
forecast to move across the area, a new round of diurnal convection
is expected in the afternoon. How widespread the coverage becomes
will depend upon how much heating occurs during the day.

If there is some good news regarding the rain on Wednesday, it
should not be heavy as the deep moisture feed will be east of the
area. However given the saturated state of the ground any additional
rainfall will quickly runoff into area waterways.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 254 PM CDT Tue May 28 2019

The active stalled front will remain in play for Wednesday night
and Thursday, before sliding southeast of the region for several
days. It's hard to be too specific on locations for the storm
development, which results in a rather broad swath of lighter rains
than it will be in reality. Given that, there remains potential for
isolated heavy rains, and isolated flash flooding through Thursday.
Storms interacting with the front, will potentially be able to
produce tornadoes.

The extended has largely been left unaltered from the initial grided
blend. the pattern becomes more active again toward the weekend,
after a rather pleasant Friday. Temperatures should mainly be in the
70s in the day, and mid 50s to lower 60s at night.  The broad scale
seems less likely for repeat heavy rains, but is also not a
seasonally dry pattern as well.  At least it's not an west to east
front, which is our current pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1231 PM CDT Tue May 28 2019

Decaying storm complex along the Mississippi river will move east
across northern Illinois. MVFR/IFR conditions across eastern Iowa
and northern Illinois will improve to VFR/MVFR with scattered
TSRA through 00z/29. After 29z/00 a large TSRA complex will move
across eastern Iowa and northern Illinois with widespread MVFR/IFR
conditions. Very heavy rain and severe storms are also possible.

&&

.HYDROLOGY...
Issued at 1128 AM CDT Tue May 28 2019

Heavy rain continues to be the driver of additional flooding to
area rivers. A couple things, the morning rains have been
significant along the Interstate 80 corridor, in Iowa. This
activity may enhance the flooding on the Iowa, Cedar, and lower
Wapsipinicon, but this is short term ongoing rain, and it's impact
will be accounted for in this evening's forecasts.

The Mississippi River will be impacted by tonight's rain, as will
all other tributaries. However, the over all rain potential for
heavy amounts now looks to fall far enough south that the
tributaries will be mainly one's downstream of Fulton through Quad
Cities. If that's the case, the forecast could need to be lowered
for the this area, up to a half foot from current forecast levels.
Conversely, if the storms end up tracking north of Interstate 80
tonight with more than 1 inch or rain, then we may yet still see
levels 21 to 21.4 feet on the Quad Cities/Mississippi River. The
reason this is all so critical, is the fact we're relying on heavy
rain exact QPF placement with saturated soils. So, where storms
happen, very significant run off will happen, with flash flooding
also, but if they miss to the south, this significant impact is
removed largely. Thus, we have lower than normal confidence in the
exact crest upstream of Muscatine.

The Des Moines River is now forecast to see moderate to Major
flooding from Keosaqua through St Francisville. Heavy rain, of 1
to 2.5 inches is forecast in this basin tonight. Due to the
persistent wet weather, the Red Rock Reservoir is now approaching
full pool, and unable be used to hold back water to help mitigate
downstream flooding. Thus, with heavy rain forecast, we are likely
to see significant flooding happen on the Des Moines River.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Wednesday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Flash Flood Watch through Wednesday morning for Bureau-Carroll-
     Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
     Putnam-Rock Island-Stephenson-Warren-Whiteside.

MO...Flash Flood Watch through Wednesday morning for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Ervin
AVIATION...08
HYDROLOGY...Ervin
Hazardous weather outlook, May 28, 9:58 AM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
958 AM CDT Tue May 28 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291500-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
958 AM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Severe thunderstorms are likely this afternoon through this
evening. The Storm Prediction Center has a moderate risk for
severe storms south of a line Sigourney, Iowa to Sherrard,
Illinois. An enhanced risk for severe storms is up to Interstate
80. North of Interstate 80 there is a slight risk of severe
storms.

Severe weather risks today include damaging winds, large hail and
tornadoes. Strong tornadoes are possible. The severe risk is
greatest with storms is greatest with storms that occur along a
stalled boundary from northern Missouri into central Illinois.

Severe storms are most likely from 4 to 11 PM but isolated severe
storms cannot be ruled out outside of this time frame.

Heavy rainfall is possible, which may lead to flash flooding as
soils are saturated around the region. A flash flood watch has
been issued for the entire area today and tonight.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

As the upper level system lingers over the Midwest, a marginal
risk of severe thunderstorms is forecast for the area Wednesday.
Otherwise no severe weather is expected during this time frame.

Flooding will continue, though light rain Wednesday and Thursday
will not seriously add to the flooding problem. Another chance of
rain is forecast for the weekend, but it is too early to ascertain
whether this will exacerbate the flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation and amateur radio activation is likely
especially this afternoon and evening.

In the hours before

Special weather statement, May 28, 5:59 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
559 PM CDT Tue May 28 2019

ILC071-131-161-IAC057-087-115-139-163-290000-
Henderson-Rock Island-Mercer-Henry-Des Moines-Louisa-Scott-Muscatine-
559 PM CDT Tue May 28 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HENDERSON...ROCK ISLAND...MERCER...NORTHEASTERN HENRY...NORTHERN DES
MOINES...LOUISA...SCOTT AND MUSCATINE COUNTIES UNTIL 700 PM CDT...

At 559 PM CDT, strong thunderstorms were clustered near Wapello,
moving northeast at 35 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
Aledo, Wapello, Columbus Junction, Durant, Silvis, Eldridge, Milan,
Coal Valley, Burgess, Hampton, Walcott, Mediapolis, Blue Grass and
Buffalo.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 279 and 304.
 Interstate 74 in Illinois between mile markers 1 and 8.
 Interstate 280 between mile markers 1 and 18.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4130 9149 4136 9148 4160 9097 4160 9090
      4163 9090 4168 9080 4170 9038 4113 9047
      4107 9068 4107 9078 4103 9079 4086 9135
TIME...MOT...LOC 2259Z 232DEG 32KT 4120 9127

Ervin
Local storm report, May 28, 6:06 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
606 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MOUNT PLEASANT          40.97N 91.55W
05/28/2019  M0.70 INCH       HENRY              IA   TRAINED SPOTTER

&&

PS
Local storm report, May 28, 6:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HEAVY RAIN       MOUNT PLEASANT          40.96N 91.55W
05/28/2019  M1.66 INCH       HENRY              IA   TRAINED SPOTTER

&&
Special weather statement, May 28, 6:24 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
624 PM CDT Tue May 28 2019

IAC057-087-101-111-177-183-MOC045-290015-
Henry-Des Moines-Van Buren-Washington-Jefferson-Lee-Clark-
624 PM CDT Tue May 28 2019

...A STRONG THUNDERSTORM WILL AFFECT HENRY...NORTHWESTERN DES
MOINES...EASTERN VAN BUREN...SOUTHEASTERN WASHINGTON...EASTERN
JEFFERSON...NORTHWESTERN LEE AND NORTHWESTERN CLARK COUNTIES UNTIL
715 PM CDT...

At 623 PM CDT, a strong thunderstorm was located over Stockport, or 9
miles northeast of Keosauqua, moving northeast at 40 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Mount Pleasant, Washington, Keosauqua, New London, Winfield, Wayland,
Birmingham, Bonaparte, Salem, Stockport, Lockridge, Crawfordsville,
Olds, Hillsboro, Rome, Westwood, Mount Union, Coppock,
Bentonsport/Vernon and Houghton.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4131 9167 4118 9148 4116 9148 4116 9145
      4110 9137 4108 9137 4107 9133 4100 9122
      4054 9194 4086 9200
TIME...MOT...LOC 2323Z 226DEG 34KT 4085 9185

Ervin
Local storm report, May 28, 6:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       MOUNT UNION             41.06N 91.39W
05/28/2019  M1.00 INCH       HENRY              IA   TRAINED SPOTTER

            FELL IN THE LAST 30 MINUTES.

&&

PS
Local storm report, May 28, 6:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     FLASH FLOOD      BATAVIA                 41.00N 92.17W
05/28/2019                   JEFFERSON          IA   PUBLIC

            PUBLIC SENT US PICTURES OF WATER OUT OF THE
            BANKS OF A CREEK IN BATAVIA RUNNING DOWN
            AREA ROADS.

&&

ARG

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:45 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more25 hr
May 28, 10:26 AM CDTSpecial Weather StatementDVNCedar, Clinton, Jackson, Muscatine, Scott49 min
May 28, 11:07 AM CDTSpecial Weather StatementDVNJefferson38 min
May 28, 12:07 PM CDTFlash Flood WarningDVNScott3 hr
May 28, 12:12 PM CDTSpecial Weather StatementDVNDes Moines, Van Buren48 min
May 28, 2:54 PM CDTRiver Flood WarningDVNCedar, Johnson67 hr
May 28, 2:54 PM CDTRiver Flood WarningDVNLouisa4 days
May 28, 4:27 PM CDTSpecial Weather StatementDVNJefferson, Van Buren48 min
May 28, 4:32 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren58 min
May 28, 5:05 PM CDTSpecial Weather StatementDVNJohnson, Linn55 min
May 28, 5:10 PM CDTFlash Flood WarningDVNHenry, Jefferson, Keokuk, Van Buren, Washington8 hr
May 28, 5:59 PM CDTSpecial Weather StatementDVNDes Moines, Louisa, Muscatine, Scott61 min
May 28, 6:02 PM CDTFlash Flood WarningDVNDes Moines, Louisa8 hr
May 28, 6:09 PM CDTFlash Flood WarningDVNMuscatine, Scott8 hr
May 28, 6:24 PM CDTSpecial Weather StatementDVNHenry, Van Buren51 min
May 28, 6:40 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Louisa50 min
May 28, 6:53 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee, Louisa67 min

Nearby

Flash Flood Warnings in Iowa, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.